Funnel Cloud, White
- When
- August 9, 4:35 PM CST
- Where
- White County, Carmi
- Reported by
- Social Media
- Coordinates
- 38.080, -88.170
A photo of the funnel cloud was taken by the general public.
A couple of funnel clouds were observed in association with showers along a weak cold front. The funnel clouds were of the landspout variety and were not associated with thunderstorm updraft rotation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A couple of funnel clouds were observed in association with showers along a weak cold front. The funnel clouds were of the landspout variety and were not associated with thunderstorm updraft rotation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 9, 2:16 PM CST, 2 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 316 PM CDT Fri Aug 9 2019 .SHORT TERM...(Tonight through Sunday night) Issued at 315 PM CDT Fri Aug 9 2019 It will take awhile for the weak surface front entering the northern portions of the forecast area to clear the region this evening, and therefore will need to keep at least isolated to sct POPs in the forecast for awhile this evening. Saturday is expected to be rain-free as the front manages to sink south of the region before stalling and washing out, and surface high pressure settles southeast into the upper Ohio Valley. As stated yesterday, it looks as though only the north/east portions of the region in srn IL/sw IN/nw KY will get into the less humid air mass on Saturday. Should stay quite muggy elsewhere with temps approaching 90 degrees. After a dry night Saturday night, the surface high will shift east on Sunday. This will allow winds to turn more southerly once again, and higher, quite uncomfortable humidity will begin to surge fairly quickly back to the north. In addition, a weak short wave rounding the mid level ridge to our west could combine with the increasing moisture to produce some isolated to scattered thunderstorms. Instability could be fairly high, depending on the amount of sunshine we get during the day, so will need to monitor for some stronger storms if that were to occur, .LONG TERM...(Monday through Friday) Issued at 315 PM CDT Fri Aug 9 2019 The main concerns next week are dangerous heat indices early in the week, along with potentially strong storms along a cold front Tuesday. The remainder of the week appears dry and somewhat less humid. On Monday, a strong 500 mb high will be centered over the lower Mississippi Valley. A southwest wind will bring some of the hottest air so far this summer, with 850 mb temps in the 21 to 24 C range. Dew points are forecast to approach 80 in some areas. This combination will result in peak heat indices likely over 105, eventually warranting a heat headline. Thunderstorms cannot be entirely ruled out given that capes will be around 4000 late in the day. Any weak upper level disturbances moving east around the periphery of the high could result in storms. On Tuesday, a cold front will move southeast into the mid Mississippi Valley as the 500 mb flow flattens the ridge over the Deep South. The global scale models have tended to underforecast convection in very high cape situations, particularly when a synoptic boundary is nearby. The 12z ecmwf appears to be an example of such a case. Depending on the timing of the convection, a period of dangerous heat indices will occur again Tuesday. Wednesday through Friday will be dry as a 500 mb ridge gradually builds back into the Mississippi Valley from the Plains. A surface high will move slowly east across the Great Lakes region, producing a northeast wind flow of somewhat lower temps and dew points. Highs will be mainly in the upper 80s, with dew points in the mid to upper 60s. && .AVIATION... Issued at 1255 PM CDT Fri Aug 9 2019 Cold front sinking south across the region will kick off a few thunderstorms, but not confident that any will affect the specific TAF sites. Will leave specific mention out for now for that reason. many places will not be affected. Otherwise, may be some late night IFR fog across the region. Again, may be spotty so fog prone locations will be most susceptible. Outside of any thunderstorms and fog areas, VFR conditions are expected to prevail. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...MY AVIATION...GM
Hazardous Weather Outlook National Weather Service Paducah KY 320 PM CDT Fri Aug 9 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 320 PM CDT Fri Aug 9 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of thunderstorms Sunday and Monday, then a better chance on Tuesday. Strong storms are possible Tuesday as a cold front passes. Heat and humidity could reach dangerous levels early next week, prior to the arrival of the cold front. Peak heat indices over 100 degrees are forecast for Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotters should keep abreast of the possibility for activation Tuesday.
The Evansville,IN radar (KVWX), 44 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
2 funnel cloud. Local standard time, as filed.
A photo of the funnel cloud was taken by the general public.
A funnel cloud report was relayed by Illinois State Police.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840946, 840948.